Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 196, NWS Pittsburgh, PA

July 26, 2005Belmont County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2005, 3:28 PM EDT for Belmont County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2005, 3:28 PM EDT (19:28 UTC)
Expired
Jul 26, 2005, 4:06 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Belmont County, OH

The radar

The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:21 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 26, 2:21 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUL 26 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

&&

.AVIATION...

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...HEAT ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 8
     PM TUESDAY.
PA...HEAT ADVISORY FOR PAZ013-014-020>022-029>032 UNTIL 8 PM
     TUESDAY.
WV...HEAT ADVISORY FOR WVZ001>004-012-021-022 UNTIL 8 PM TUESDAY.
&&
Hazardous weather outlook, Jul 26, 1:41 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
141 PM EDT TUE JUL 26 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270901-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
141 PM EDT TUE JUL 26 2005

VERY UNSTABLE HOT...HUMID AIR IS STILL SITUATED OVER THE AREA.  THIS
WILL GIVE THE REGION A GOOD CHANCE FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON.  SOME OF THESE STORMS MAY BE VERY STRONG AND COULD
APPROACH THE SEVERE CATEGORIES OF PENNY SIZE HAIL AND DAMAGING
WINDS.  THESE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING AND HEAVY
RAINFALL.

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Special weather statement, Jul 26, 2:22 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT TUE JUL 26 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-270030-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
222 PM EDT TUE JUL 26 2005

...RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

THERE IS A CHANCE THAT THUNDERSTORMS DEVELOPING THIS AFTERNOON MAY
QUICKLY REACH SEVERE LEVELS WITH DAMAGING WIND AND LARGE HAIL AS THE
PRIMARY THREATS.  THESE STORMS MAY FORM INTO SHORT LINES AND WILL
MOVE EASTWARD.

TONIGHT...A COLD FRONT WILL APPROACH THE AREA WITH STORMS BECOMING
MORE WIDESPREAD AND WITH THE THREAT OF HEAVY RAINFALL AND LOCALIZED
FLOODING ADDED TO THE THREAT OF HAIL AND DAMAGING WIND.

THOSE PLANNING OUTSIDE ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD
BE ALERT FOR DEVELOPING THUNDERSTORMS. IF THREATENING WEATHER
APPROACHES GO TO A SAFE PLACE IMMEDIATELY AS LIGHTNING WILL LIKELY BE
INTENSE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

15
Local storm report, Jul 26, 3:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     RIMERSBURG              41.04N 79.50W
07/26/2005                   CLARION            PA   LAW ENFORCEMENT

            TREE DOWN IN MADISON TOWNSHIP.

&&

TP

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 2:30 PM EDTSevere Thunderstorm WarningPBZClarion60 min
Jul 26, 3:16 PM EDTSevere Thunderstorm WarningPBZJefferson59 min
Jul 26, 4:14 PM EDTSevere Thunderstorm WarningPBZJefferson14 min
Jul 26, 4:24 PM EDTSevere Thunderstorm WarningPBZGreene, Washington36 min
Jul 26, 4:39 PM EDTSevere Thunderstorm WarningPBZButler36 min
Jul 26, 5:13 PM EDTSevere Thunderstorm WarningPBZMercer62 min
Jul 26, 6:06 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver54 min
Jul 26, 6:32 PM EDTSevere Thunderstorm WarningPBZMercer58 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningPBZButler53 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningPBZWashington55 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Venango55 min
Jul 26, 6:53 PM EDTSevere Thunderstorm WarningPBZLawrence67 min
Jul 26, 7:04 PM EDTSevere Thunderstorm WarningPBZAllegheny56 min
Jul 26, 7:10 PM EDTSevere Thunderstorm WarningPBZArmstrong, Westmoreland65 min
Jul 26, 7:28 PM EDTSevere Thunderstorm WarningPBZIndiana62 min
Jul 26, 7:41 PM EDTSevere Thunderstorm WarningPBZButler49 min
Jul 26, 7:48 PM EDTSevere Thunderstorm WarningPBZJefferson42 min
Jul 26, 4:34 PM EDTSevere Thunderstorm WarningPBZCarroll56 min
Jul 26, 5:37 PM EDTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas23 min
Jul 26, 6:43 PM EDTSevere Thunderstorm WarningPBZJefferson62 min
Jul 26, 7:34 PM EDTSevere Thunderstorm WarningPBZCoshocton71 min
Jul 26, 3:36 PM EDTSevere Thunderstorm WarningPBZMarshall, Ohio54 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningPBZHancock64 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.